Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 72, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 5, 2008, 11:34 AM CDT for 4 counties in Florida; Decatur County, Seminole County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2008, 11:34 AM CDT (16:34 UTC)
- Expired
- Apr 5, 2008, 12:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Calhoun County, FL, Gadsden County, FL, Jackson County, FL, Liberty County, FL, Decatur County, GA, Seminole County, GA
The radar
The Tallahassee radar (KTLH), 64 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 10:25 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1506 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 051635 SVRTAE FLC013-039-063-077-GAC087-253-051700- /O.NEW.KTAE.SV.W.0072.080405T1634Z-080405T1700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1234 PM EDT SAT APR 5 2008 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN GADSDEN COUNTY IN FLORIDA... NORTHWEST LIBERTY COUNTY IN FLORIDA... NORTHEASTERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA... EASTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA... DECATUR COUNTY IN SOUTHWEST GEORGIA... SEMINOLE COUNTY IN SOUTHWEST GEORGIA... * UNTIL 100 PM EDT/NOON CDT/ * AT 1133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF CHATTAHOOCHEE...OR 11 MILES NORTHEAST OF BLOUNTSTOWN...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHATTAHOOCHEE BY 1255 PM EDT... LAT...LON 3098 8488 3077 8440 3043 8502 3051 8515 TIME...MOT...LOC 1634Z 226DEG 27KT 3060 8496 $$ 9-FOURNIER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 8:38 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Apr 5, 8:38 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 938 AM EDT SAT APR 5 2008 .UPDATE...SLOW MOVING COLD FRONT CURRENTLY STRETCHES FROM EAST CENTRAL GEORGIA TO SOUTHEAST ALABAMA AND INTO THE NORTH CENTRAL GULF...WHERE A WAVE OF LOW PRESSURE RESIDES. MOIST AND UNSTABLE AIRMASS IS IN PLACE AHEAD OF THE COLD FRONT WITH SHORTWAVE EXPECTED TO ADVANCE EAST INTO THE REGION THIS AFTERNOON. MODIFIED 12Z TLH SOUNDING SHOWED IMPRESSIVE INSTABILITY WITH CAPES POTENTIALLY REACHING NEAR 3000 J/KG WITH AFTERNOON HEATING. SHEAR IS NOT TERRIBLY STRONG...BUT CERTAINLY SUFFICIENT FOR A FEW STRONG TO SEVERE STORMS CONSIDERING THE INSTABILITY. CURRENT CONVECTIVE ACTIVITY IS FOCUSED ALONG SQUALL LINE ACROSS SOUTHWEST GEORGIA INTO THE FLORIDA PANHANDLE WITH SCATTERED ACTIVITY AHEAD OF THIS OVER SOUTH CENTRAL GEORGIA. EXPECT THE MAIN LINE TO CONTINUE A SLOW EASTWARD PROGRESSION THROUGH THE REST OF THE DAY...MAINTAINING OR INCREASING IN INTENSITY. ALSO EXPECT TO SEE AN INCREASE IN COVERAGE AND INTENSITY OF STORMS AHEAD OF THE LINE...AS BREAKS IN CLOUD COVER AMPLIFY THE INSTABILITY ACROSS THE BIG BEND AND SOUTH CENTRAL GEORGIA. BESIDES STRONG STORMS...BIG CONCERN TODAY WILL BE HEAVY RAINFALL. SOUTHERN END OF SQUALL LINE HAS BEEN TRANSITIONING TO AN EAST-WEST ORIENTATION OVER THE WESTERN PANHANDLE...LEADING TO A GOOD SETUP FOR VERY HEAVY RAINFALL...ESPECIALLY WITH PWAT VALUES OVER 1.5 INCHES. IF THIS SETUP SPREADS EAST THROUGH THE DAY...OR SIGNIFICANT CONVECTION TRAINS ACROSS THE AREA FROM THE GULF...FLOODING WILL BECOME AN INCREASING THREAT. CURRENT GRIDS AND ZONES IN PRETTY GOOD SHAPE WITH HEAVY RAIN AND ISOLATED SEVERE WORDING. HAVE BUMPED UP POPS A BIT OVER THE BIG BEND FOR THIS AFTERNOON AND WILL LIKELY REMOVE SEVERE WORDING FROM SE ALABAMA WHERE ATMOSPHERE HAS ALREADY BEEN OVERTURNED. && .MARINE...WINDS RUNNING 15 KNOTS OR LESS OVER MOST OF THE COASTAL WATERS THIS MORNING. EXCEPTION IS OVER APALACHEE BAY EXTENDING SOUTHEAST TO CEDAR KEY...WHERE OBS SHOW WINDS OF 15 TO 20 KNOTS WITH SOME HIGHER GUSTS. HAVE ALREADY UPDATED MARINE FCST TO ADD EXERCISE CAUTION HEADLINE TO EASTERN NEARSHORE LEGS. OTHERWISE...NO SIGNIFICANT CHANGES PLANNED TO REMAINDER OF FCST. && .AVIATION...VERY MOIST UNSTABLE AIRMASS WILL DOMINATE THE TRI STATE REGION...AHEAD OF THE COLD FRONT THAT WILL CONTINUE TO MOVE SLOWLY EASTWARD INTO THE AREA TODAY. WIDESPREAD SHOWERS AND THUNDERSTORMS WITH MVFR TO IFR CIG AND VSBY CONDITIONS WILL BE THE DOMINANT WEATHER UNTIL AT LEAST 00Z-06Z OVER WESTERN PORTIONS OF THE AREA... SE ALABAMA AND THE ERN FLORIDA PANHANDLE...AND WILL LIKELY CONTINUE THROUGH MOST OF THE FORECAST PERIOD ELSEWHERE OVER GEORGIA AND THE FLORIDA BIG BEND. SOME THUNDERSTORMS...ESPECIALLY FROM LATE MORNING THROUGH THE AFTERNOON AND EVENING...COULD PRODUCE HAIL AND STRONG SFC WIND GUSTS. PATCHY DENSE SEA FOG AFFECTING PORTIONS OF THE EASTERN FLORIDA PANHANDLE COAST...SPECIFICALLY PFN...SHOULD GRADUALLY LIFT AS THE BAND OF SHOWERS AND STORMS TO THE WEST APPROACHES THE AREA LATER THIS MORNING...AND DAYTIME HEATING CONTINUES. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 80 61 81 60 80 / 80 50 30 20 20 PANAMA CITY 74 61 78 64 80 / 80 30 30 20 10 DOTHAN 74 55 78 60 81 / 80 20 20 10 10 ALBANY 78 56 79 60 80 / 80 40 20 10 20 VALDOSTA 82 62 81 59 79 / 80 50 30 20 20 CROSS CITY 79 65 77 62 81 / 70 60 40 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && CAMP/DUVAL/FOURNIER
Hazardous weather outlook, Apr 5, 4:50 AM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 550 AM EDT SAT APR 5 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-061000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 550 AM EDT SAT APR 5 2008 /450 AM CDT SAT APR 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE TRI-STATE REGION TODAY... A DEVELOPING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE SLOWLY TO THE SOUTHEAST TODAY AND TONIGHT. SEVERAL BANDS OF SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE THROUGH THE REGION TODAY. THERE IS THE POTENTIAL FOR SOME OF THE STORMS TO BE STRONG TO SEVERE WITH DAMAGING WIND GUSTS AND HAIL. DUE TO THE VERY MOIST ATMOSPHERE AND STORMS REDEVELOPING AND MOVING OVER THE SAME AREAS...LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES WITH ISOLATED THREE TO FOUR INCHES WILL BE POSSIBLE. THE COLD FRONT WILL STALL OVER THE COASTAL WATERS LATER TONIGHT...WITH SHOWERS AND THUNDERSTORMS TAPERING OFF FROM NORTHWEST TO SOUTHEAST. DUE TO THE GUSTY ONSHORE WINDS AND SWELLS TODAY...THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE AREA BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A SERIES OF WEAK LOW PRESSURE SYSTEMS WILL DEVELOP AND MOVE ALONG THE STALLED FRONT SUNDAY THROUGH MONDAY...WITH THE BEST CHANCES FOR RAIN OVER THE FLORIDA BIG BEND AND COASTAL WATERS. A RIDGE OF STRONG HIGH PRESSURE WILL BUILD INTO THE SOUTHEAST ON TUESDAY AND WEDNESDAY WITH DRIER CONDITIONS. AS THE RIDGE MOVES INTO THE ATLANTIC LATE IN THE WEEK...ONSHORE WINDS WILL TRANSPORT GULF MOISTURE INTO THE REGION...WITH AT LEAST SLIGHT CHANCES FOR RAIN AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. JAMSKI
In the hours before
Special weather statement, Apr 5, 8:24 AM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 924 AM EDT SAT APR 5 2008 ALZ069-FLZ011-GAZ142>144-155-156-051400- BAKER-DECATUR-EARLY-HOUSTON-JACKSON-MILLER-SEMINOLE- 924 AM EDT SAT APR 5 2008 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAKER...DECATUR...EARLY... HOUSTON...JACKSON...MILLER AND SEMINOLE COUNTIES... * UNTIL 1000 AM EDT/900 AM CDT/ AT 922 AM EDT/822 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF COLQUITT TO 6 MILES WEST OF DONALSONVILLE TO 11 MILES NORTHEAST OF MARIANNA...MOVING EAST AT 35 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 9-FOURNIER
Local storm report, Apr 5, 9:37 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1037 AM EDT SAT APR 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM TSTM WND DMG 5 NNW TAYLOR 31.23N 85.50W
04/05/2008 HOUSTON AL EMERGENCY MNGR
CARPORT PULLED AWAY FROM HOME. DEBRIS CAUSED MINOR DAMAGE
TO SEVERAL HOMES. A FEW TREES DOWN AS WELL.
&&
CAMPLocal storm report, Apr 5, 10:05 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1105 AM EDT SAT APR 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM TSTM WND DMG PELHAM 31.13N 84.15W
04/05/2008 MITCHELL GA EMERGENCY MNGR
TREES AND POWERLINES DOWN IN PELHAM
&&
CAMPSpecial weather statement, Apr 5, 11:01 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1201 PM EDT SAT APR 5 2008 FLZ008>010-051630- COASTAL WALTON-HOLMES-WASHINGTON- 1101 AM CDT SAT APR 5 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOLMES...WALTON AND WASHINGTON COUNTIES... * UNTIL 1130 AM CDT AT 1058 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF DE FUNIAK SPRINGS...MOVING NORTHEAST AT 40 MPH. WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL DOWNPOURS ARE OCCURRING WITH THIS STORM...WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 9-FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 10:17 AM CDT | Special Marine Warning | TAE | 28 min | |
| Apr 5, 10:25 AM CDT | Severe Thunderstorm Warning | TAE | Walton | 35 min |
| Apr 5, 11:49 AM CDT | Special Marine Warning | TAE | 116 min | |
| Apr 5, 12:07 PM CDT | River Flood Warning | TAE | Gadsden, Leon | 70 hr |
| Apr 5, 12:50 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Franklin, Gulf | 40 min |
| Apr 5, 1:32 PM CDT | Special Marine Warning | TAE | 58 min | |
| Apr 5, 2:30 PM CDT | Tornado Warning | TAE | Liberty, Wakulla | 16 min |
| Apr 5, 2:52 PM CDT | Special Marine Warning | TAE | 113 min | |
| Apr 5, 2:53 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Wakulla | 37 min |
| Apr 5, 3:25 PM CDT | Severe Thunderstorm Warning | TAE | Madison, Taylor | 50 min |
| Apr 5, 12:07 PM CDT | River Flood Warning | TAE | Grady, Thomas | 70 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.